Alert archive / Michigan / Lakeshore Flood Warnings in 2021
Lakeshore Flood Warning 1, NWS Gaylord, MI
NWS Gaylord, MI issued this lakeshore flood warning at Dec 15, 2021, 3:41 AM EST for 7 counties in Michigan. It took effect at Dec 15, 2021, 7:00 PM EST. It was in force for 19 hr. 34 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 15, 2021, 3:41 AM EST (08:41 UTC)
- In effect from
- Dec 15, 2021, 7:00 PM EST
- Expired
- Dec 16, 2021, 1:46 PM EST
- In force
- 19 hr
- Issued by
- NWS Gaylord, MI
Counties Benzie County, MI, Charlevoix County, MI, Chippewa County, MI, Emmet County, MI, Leelanau County, MI, Mackinac County, MI, Manistee County, MI
The radar
The NCL Michigan radar (KAPX), 70 km from the middle of the area, began a volume at 08:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 16, 2:55 AM EST | NON-TSTM WND GST 47 | 2 Ene Elberta, MI | AWOS STATION KFKS FRANKFORT - DOW MEMORIAL FIELD. |
| Dec 16, 2:56 AM EST | NON-TSTM WND GST 53 | 2 E Parkdale, MI | AWOS STATION KMBL MANISTEE - BLACKER AIRPORT. |
| Dec 16, 4:35 AM EST | NON-TSTM WND GST 60 | 2 Ene Elberta, MI | AWOS STATION KFKS FRANKFORT - DOW MEMORIAL FIELD. |
| Dec 16, 4:56 AM EST | NON-TSTM WND GST 53 | 2 E Parkdale, MI | AWOS STATION KMBL MANISTEE - BLACKER AIRPORT. |
| Dec 16, 5:08 AM EST | NON-TSTM WND GST 54 | 2 E Parkdale, MI | AWOS STATION KMBL MANISTEE - BLACKER AIRPORT. |
| Dec 16, 5:15 AM EST | NON-TSTM WND GST 44 | 1 Ssw Manistee, MI | MESONET STATION DW9113 MANISTEE. |
| Dec 16, 5:15 AM EST | NON-TSTM WND GST 44 | 1 W Beaver Island, MI | AWOS STATION KSJX BEAVER ISLAND. |
| Dec 16, 5:30 AM EST | NON-TSTM WND GST 41 | Suttons Bay, MI | MESONET STATION FW1418 SUTTONS BAY. |
| Dec 16, 5:39 AM EST | NON-TSTM WND GST 43 | 1 S Suttons Bay, MI | MESONET STATION FW9533 SUTTONS BAY. |
| Dec 16, 5:55 AM EST | NON-TSTM WND GST 48 | 3 Wnw Conway, MI | AWOS STATION KMGN HARBOR SPRINGS - MUNICIPAL ARPT. |
| Dec 16, 5:57 AM EST | NON-TSTM WND GST 59 | 1 Sse Petoskey, MI | MESONET STATION AS614 PETOSKEY. |
| Dec 16, 6:15 AM EST | NON-TSTM WND GST 44 | 1 Ssw Charlevoix, MI | AWOS STATION KCVX CHARLEVOIX - MUNICIPAL ARPT. |
| Dec 16, 6:29 AM EST | NON-TSTM WND GST 63 | 1 Wnw Pellston, MI | ASOS STATION KPLN PELLSTON - RGNL AIRPORT OF EMMET COUNTY. |
| Dec 16, 6:32 AM EST | NON-TSTM WND GST 51 | 3 E Oden, MI | MESONET STATION EW7833 ALANSON. |
| Dec 16, 6:41 AM EST | NON-TSTM WND GST 40 | 1 Sse Kinross, MI | AWOS STATION KCIU KINROSS - CHIPPEWA COUNTY INTERNATIONAL ARPT. |
| Dec 16, 6:48 AM EST | NON-TSTM WND GST 46 | 1 S Sault Ste. Marie, MI | AWOS STATION KANJ SAULT STE MARIE - MUNICIPAL AIRPORT. |
| Dec 16, 6:55 AM EST | NON-TSTM WND GST 53 | 3 Wnw Conway, MI | AWOS STATION KMGN HARBOR SPRINGS - MUNICIPAL ARPT. |
| Dec 16, 7:00 AM EST | NON-TSTM WND GST 55 | 1 S Sault Ste. Marie, MI | AWOS STATION KANJ SAULT STE MARIE - MUNICIPAL AIRPORT. |
| Dec 16, 7:03 AM EST | NON-TSTM WND GST 45 | 1 W Beaver Island, MI | AWOS STATION KSJX BEAVER ISLAND. |
| Dec 16, 7:12 AM EST | NON-TSTM WND GST 44 | 1 Nnw Sault Ste. Marie, MI | BUOY STATION SWPM4 S.W. PIER, MI. |
| Dec 16, 7:15 AM EST | NON-TSTM WND GST 40 | 3 Ssw Burt Lake, MI | MESONET STATION AV551 ALANSON. |
| Dec 16, 7:15 AM EST | NON-TSTM WND GST 54 | 3 Wnw Conway, MI | AWOS STATION KMGN HARBOR SPRINGS - MUNICIPAL ARPT. |
| Dec 16, 7:16 AM EST | NON-TSTM WND GST 62 | 1 Wnw Pellston, MI | ASOS STATION KPLN PELLSTON - RGNL AIRPORT OF EMMET COUNTY. |
| Dec 16, 7:30 AM EST | NON-TSTM WND GST 40 | 1 E Garnet, MI | MESONET STATION REXM4 1 WNW REXTON. |
| Dec 16, 7:45 AM EST | NON-TSTM WND GST 55 | 1 W Beaver Island, MI | AWOS STATION KSJX BEAVER ISLAND. |
| Dec 16, 8:00 AM EST | NON-TSTM WND GST 47 | 1 Wnw Northport, MI | MESONET STATION MINTH 1.5 W NORTHPORT (MAWN). |
| Dec 16, 8:00 AM EST | NON-TSTM WND GST 54 | 4 Ssw Petoskey, MI | MESONET STATION MIPKY 3.6 SW PETOSKEY (MAWN). |
| Dec 16, 8:14 AM EST | NON-TSTM WND GST 58 | 1 Sw Kincheloe, MI | MESONET STATION RYDM4 RUDYARD. |
| Dec 16, 8:18 AM EST | NON-TSTM WND GST 52 | 1 Nnw Sault Ste. Marie, MI | BUOY STATION SWPM4 S.W. PIER, MI. |
| Dec 16, 8:27 AM EST | NON-TSTM WND GST 50 | 2 Ene Trout Lake, MI | MESONET STATION TRLM4 TROUT LAKE. |
| Dec 16, 8:35 AM EST | NON-TSTM WND GST 47 | 1 Ssw Charlevoix, MI | AWOS STATION KCVX CHARLEVOIX - MUNICIPAL ARPT. |
| Dec 16, 9:00 AM EST | NON-TSTM WND GST 45 | 2 Se Petoskey, MI | MESONET STATION MINCM NCMC. |
| Dec 16, 9:04 AM EST | NON-TSTM WND GST 50 | 4 Wsw Raco, MI | MESONET STATION RACM4 4 W RACO. |
| Dec 16, 12:57 PM EST | NON-TSTM WND GST 54 | 1 E Burdickville, MI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 8.7 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 984 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 317 m²/s²
- 0-3 km storm-relative helicity
- 392 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
268 WHUS43 KAPX 150841 CFWAPX URGENT - IMMEDIATE BROADCAST REQUESTED Lakeshore Hazard Message National Weather Service Gaylord MI 341 AM EST Wed Dec 15 2021 MIZ020-025-031-151645- /O.NEW.KAPX.LS.W.0001.211216T0000Z-211217T0000Z/ Leelanau-Benzie-Manistee- 341 AM EST Wed Dec 15 2021 ...LAKESHORE FLOOD WARNING IN EFFECT FROM 7 PM THIS EVENING TO 7 PM EST THURSDAY... * WHAT...Significant lakeshore flooding expected. * WHERE...Leelanau, Benzie and Manistee Counties. * WHEN...From 7 PM this evening to 7 PM EST Thursday. * IMPACTS...Numerous roads closed and low lying property including parking lots, lawns, and homes and businesses will be inundated near the lake. Some shoreline erosion will occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... If travel is required, allow extra time as some roads may be closed. Do not drive around barricades or through water of unknown depth. Take the necessary actions to protect flood-prone property. && $$ MIZ016-088-095-096-098-151645- /O.NEW.KAPX.LS.W.0001.211216T0300Z-211217T0000Z/ Emmet-Southeast Chippewa-Western Mackinac-Eastern Mackinac- Beaver Island and surrounding islands- 341 AM EST Wed Dec 15 2021 ...LAKESHORE FLOOD WARNING IN EFFECT FROM 10 PM THIS EVENING TO 7 PM EST THURSDAY... * WHAT...Significant lakeshore flooding expected. * WHERE...Emmet, Southeast Chippewa, Western Mackinac, Eastern Mackinac and Beaver Island and surrounding islands Counties. * WHEN...From 10 PM this evening to 7 PM EST Thursday. * IMPACTS...Numerous roads closed and low lying property including parking lots, lawns, and homes and businesses will be inundated near the lake. Some shoreline erosion will occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... If travel is required, allow extra time as some roads may be closed. Do not drive around barricades or through water of unknown depth. Take the necessary actions to protect flood-prone property. && $$
5 follow-up statements
748 WHUS43 KAPX 151448 CFWAPX Lakeshore Hazard Message National Weather Service Gaylord MI 948 AM EST Wed Dec 15 2021 MIZ020-025-031-152300- /O.CON.KAPX.LS.W.0001.211216T0000Z-211217T0000Z/ Leelanau-Benzie-Manistee- 948 AM EST Wed Dec 15 2021 ...LAKESHORE FLOOD WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 PM EST THURSDAY... * WHAT...Significant lakeshore flooding expected. * WHERE...Leelanau, Benzie and Manistee Counties. * WHEN...From 7 PM this evening to 7 PM EST Thursday. * IMPACTS...Road closures possible and low lying property including parking lots, lawns, and homes and businesses may be inundated near the lake. Some shoreline erosion will occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... If travel is required, allow extra time as some roads may be closed. Do not drive around barricades or through water of unknown depth. Take the necessary actions to protect flood-prone property. && $$ MIZ016-088-095-096-098-152300- /O.CON.KAPX.LS.W.0001.211216T0300Z-211217T0000Z/ Emmet-Southeast Chippewa-Western Mackinac-Eastern Mackinac- Beaver Island and surrounding islands- 948 AM EST Wed Dec 15 2021 ...LAKESHORE FLOOD WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 7 PM EST THURSDAY... * WHAT...Significant lakeshore flooding expected. * WHERE...Emmet, Beaver Island and surrounding islands, Southeast Chippewa, Western Mackinac and Eastern Mackinac Counties. * WHEN...From 10 PM this evening to 7 PM EST Thursday. * IMPACTS...Road closures possible and low lying property including parking lots, lawns, and homes and businesses may be inundated near the lake. Some shoreline erosion will occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... If travel is required, allow extra time as some roads may be closed. Do not drive around barricades or through water of unknown depth. Take the necessary actions to protect flood-prone property. && $$
797 WHUS43 KAPX 152049 CFWAPX Lakeshore Hazard Message National Weather Service Gaylord MI 349 PM EST Wed Dec 15 2021 MIZ020-025-031-160500- /O.CON.KAPX.LS.W.0001.211216T0000Z-211217T0000Z/ Leelanau-Benzie-Manistee- 349 PM EST Wed Dec 15 2021 ...LAKESHORE FLOOD WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 PM EST THURSDAY... * WHAT...Significant lakeshore flooding expected. * WHERE...Leelanau, Benzie and Manistee Counties. * WHEN...From 7 PM this evening to 7 PM EST Thursday. * IMPACTS...Road closures possible and low lying property including parking lots, lawns, and homes and businesses may be inundated near the lake. Some shoreline erosion will occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... If travel is required, allow extra time as some roads may be closed. Do not drive around barricades or through water of unknown depth. Take the necessary actions to protect flood-prone property. && $$ MIZ016-088-095-096-098-160500- /O.CON.KAPX.LS.W.0001.211216T0300Z-211217T0000Z/ Emmet-Southeast Chippewa-Western Mackinac-Eastern Mackinac- Beaver Island and surrounding islands- 349 PM EST Wed Dec 15 2021 ...LAKESHORE FLOOD WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 7 PM EST THURSDAY... * WHAT...Significant lakeshore flooding expected. * WHERE...Emmet, Beaver Island and surrounding islands, Southeast Chippewa, Western Mackinac and Eastern Mackinac Counties. * WHEN...From 10 PM this evening to 7 PM EST Thursday. * IMPACTS...Road closures possible and low lying property including parking lots, lawns, and homes and businesses may be inundated near the lake. Some shoreline erosion will occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... If travel is required, allow extra time as some roads may be closed. Do not drive around barricades or through water of unknown depth. Take the necessary actions to protect flood-prone property. && $$
528 WHUS43 KAPX 160818 CFWAPX Lakeshore Hazard Message National Weather Service Gaylord MI 318 AM EST Thu Dec 16 2021 MIZ020-025-031-161630- /O.CON.KAPX.LS.W.0001.000000T0000Z-211217T0000Z/ Leelanau-Benzie-Manistee- 318 AM EST Thu Dec 16 2021 ...LAKESHORE FLOOD WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...Significant lakeshore flooding. * WHERE...Leelanau, Benzie and Manistee Counties. * WHEN...Until 7 PM EST this evening. * IMPACTS...Numerous roads closed and low lying property including parking lots, lawns, and homes and businesses will be inundated near the lake. Some shoreline erosion will occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... If travel is required, allow extra time as some roads may be closed. Do not drive around barricades or through water of unknown depth. Take the necessary actions to protect flood-prone property. && $$ MIZ016-088-095-096-098-161630- /O.CON.KAPX.LS.W.0001.000000T0000Z-211217T0000Z/ Emmet-Southeast Chippewa-Western Mackinac-Eastern Mackinac- Beaver Island and surrounding islands- 318 AM EST Thu Dec 16 2021 ...LAKESHORE FLOOD WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...Significant lakeshore flooding. * WHERE...Emmet, Beaver Island and surrounding islands, Southeast Chippewa, Western Mackinac and Eastern Mackinac Counties. * WHEN...Until 7 PM EST this evening. * IMPACTS...Numerous roads closed and low lying property including parking lots, lawns, and homes and businesses will be inundated near the lake. Some shoreline erosion will occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... If travel is required, allow extra time as some roads may be closed. Do not drive around barricades or through water of unknown depth. Take the necessary actions to protect flood-prone property. && $$
985 WHUS43 KAPX 161747 CFWAPX Lakeshore Hazard Message National Weather Service Gaylord MI 1247 PM EST Thu Dec 16 2021 MIZ020-025-031-170000- /O.CON.KAPX.LS.W.0001.000000T0000Z-211217T0000Z/ Leelanau-Benzie-Manistee- 1247 PM EST Thu Dec 16 2021 ...LAKESHORE FLOOD WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...Significant lakeshore flooding. * WHERE...Leelanau, Benzie and Manistee Counties. * WHEN...Until 7 PM EST this evening. * IMPACTS...Numerous roads closed and low lying property including parking lots, lawns, and homes and businesses will be inundated near the lake. Some shoreline erosion will occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... If travel is required, allow extra time as some roads may be closed. Do not drive around barricades or through water of unknown depth. Take the necessary actions to protect flood-prone property. && $$ MIZ016-088-095-096-098-170000- /O.CON.KAPX.LS.W.0001.000000T0000Z-211217T0000Z/ Emmet-Southeast Chippewa-Western Mackinac-Eastern Mackinac- Beaver Island and surrounding islands- 1247 PM EST Thu Dec 16 2021 ...LAKESHORE FLOOD WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...Significant lakeshore flooding. * WHERE...Emmet, Beaver Island and surrounding islands, Southeast Chippewa, Western Mackinac and Eastern Mackinac Counties. * WHEN...Until 7 PM EST this evening. * IMPACTS...Numerous roads closed and low lying property including parking lots, lawns, and homes and businesses will be inundated near the lake. Some shoreline erosion will occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... If travel is required, allow extra time as some roads may be closed. Do not drive around barricades or through water of unknown depth. Take the necessary actions to protect flood-prone property. && $$
072 WHUS43 KAPX 161846 CFWAPX Lakeshore Hazard Message National Weather Service Gaylord MI 146 PM EST Thu Dec 16 2021 MIZ016-020-025-031-088-095-096-098-162000- /O.CAN.KAPX.LS.W.0001.000000T0000Z-211217T0000Z/ Emmet-Leelanau-Benzie-Manistee-Southeast Chippewa- Western Mackinac-Eastern Mackinac- Beaver Island and surrounding islands- 146 PM EST Thu Dec 16 2021 ...LAKESHORE FLOOD WARNING IS CANCELLED... The strongest winds peaked this morning. Winds will remain gusty into this evening but lakeshore flooding is not anticipated so the lakeshore flood warning is cancelled. $$
What forecasters said that day
The local office's own words before this lakeshore flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this lakeshore flood warning went out at Dec 15, 3:17 AM EST, 24 minutes earlier.
Area forecast discussion, Dec 15, 3:17 AM EST, 24 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
317 AM EST Wed Dec 15 2021
.NEAR TERM...(Today through Tonight)
Issued at 317 AM EST Wed Dec 15 2021
...Strong winds...rain and unseasonably warm temps today and
tonight...
High Impact Weather Potential...Strong winds gusting to 50+ mph may
lead to some power outages across the area tonight. Lakeshore
Flooding is also possible along some of our Lakes Michigan and
Huron shoreline areas tonight.
A powerhouse low pressure system continues to develop to the lee of
the Canadian and US Rockies early this morning. Eastern edge of an
associated warm/stationary front remains just SW of the Great Lakes
region. Initial surge of gulf moisture in combination with this
boundary has resulted in the development of shower activity across
Indiana and Lower Michigan. The combination of ongoing low level
WAA...SE winds gusting to 15 to 25 kts and increasing low clouds is
holding surface temps above freezing early this morning...thus
precip type is remaining all liquid.
Rapidly deepening low center will lift NE out of the Plains today
and this evening...reaching the Arrowhead of Minnesota late tonight.
Pressure gradient across the Upper Midwest and the Western Great
Lakes will steadily tighten throughout today and tonight. Low level
flow across our CWA will veer from the SE early this morning to the
south today into this evening and then to the SW later tonight. Low
level WAA will steadily strengthen throughout today and even into
tonight...resulting in a steady warming of surface temps over the
next 24 hours. Our high temp for the 24 hour calendar day will
actually occur after midnight tonight. Widespread rain showers will
continue to develop and impact our CWA thru tonight. There is an
outside chance of an isold thunderstorm late tonight as weak
instability develops at the peak of WAA...but the chance is too
small to include in the forecast at this time.
Some of our record high temps are in jeopardy for the calendar day...
but certainly the bigger impact will be strong winds...especially
tonight. Model soundings suggest 40 to 50 kts winds given sufficient
mixing tonight...with higher gusts certainly possible. After
extensive coordination with neighboring office...will issue numerous
land and marine headlines to cover this wind event tonight. This
will include High Wind Warnings for much of our CWA and Lakeshore
Flood Warnings for some of our Lakes Michigan and Huron shoreline
counties.
&&
.SHORT TERM...(Thursday through Friday)
Issued at 317 AM EST Wed Dec 15 2021
High Impact Weather Potential...Strong wind gusts of 45-55+ mph
expected. Even with the lower Great Lakes water levels, some
lakeshore flooding may also be possible with very strong winds.
The forecast period begins with a deepening low pressure system over
northern Lake Superior. This low continues to deepen a bit more as
it tracks northeastward throughout Thursday and Thursday night. As
this system continues to deepen and move towards the northeast, the
pressure gradient between it and an area of high pressure over the
southeastern CONUS remains tight...producing strong wind gusts of up
to 50 to 55+ mph Thursday morning...especially along the Great Lakes
shorelines. Forecast soundings are very impressive, with the low-
level jet passing directly overhead. Most soundings show complete
mixing producing nearly 70kt winds, with partial mixing (only to
about 3 kft) producing winds at the surface of 50-55 kts throughout
several hours Thursday morning into early Thursday afternoon with
the strongest during the morning hours. These winds will diminish
slowly throughout the day Thursday as the gradient relaxes and high
pressure begins to build into the Great Lakes region. Although the
Great Lakes water levels are low, there may still be a threat of
some flooding along the Great Lakes of northwestern lower Michigan
and eastern upper along Mackinac County with the very strong
southwesterly winds. Behind the associated cold front that passes
through northern Michigan Thursday morning, the winds will begin to
slowly veer to be more westerly by the overnight hours Thursday and
into Friday morning. This will filter in colder air (about -10C
850mb temps) and produce some light lake effect rain and snow late
Thursday afternoon over northwest lower and northern Chippewa
County. This will continue into Friday for northern Chippewa County
as just enough moisture and colder 850mb temperatures move overhead
with west-northwest winds. No accumulations are expected at this
time as lake effect parameters will be marginal and drier air moves
in quickly behind the departing storm system. Friday will remain
mostly cloudy with temperatures of 42 to 55 degrees (colder north
and warmer near Saginaw Bay) dropping throughout the day...31 to 42
degrees by 4pm. Highs Friday will be in the upper 20s to mid 30s.
Winds Friday will continue to veer slowly and be northwesterly by
midday and much lighter than Wednesday night and Thursday, only
around 5-10 mph with gusts up to 20 mph.
&&
.LONG TERM...(Friday night through Tuesday)
Issued at 317 AM EST Wed Dec 15 2021
High Impact Weather Potential...Minimal.
Pattern Synopsis/Forecast...A system treking up the northeast coast
ushers in colder air on northwesterly winds by Friday night into
Saturday producing some light system snow and then some lake effect
that appears to possibly last throughout Sunday morning/early
afternoon before strong high pressure and dry air build over the
Great Lakes and diminishes any lingering precipitation and provides
a dry beginning to the next work week. Highs should be closer to
normal...running in the upper 20s to low 30s.
&&
.AVIATION...(For the 06Z TAFS through 06Z Wednesday night)
Issued at 1142 PM EST Tue Dec 14 2021
Conditions expected to gradually deteriorate across the taf
locations as low clouds and light fog/mist spread north across the
region through today. Initial VFR conditions will trend toward
MVFR and IFR cigs/visibilities. May see some light rain and
drizzle at times, but nothing significant. Widespread wind shear
expected to develop this afternoon. Southeast to south surface
winds will be a bit gusty at times.
&&
.MARINE...
Issued at 317 AM EST Wed Dec 15 2021
Rapidly deepening low pressure will lift NE into the Arrowhead of
Minnesota late tonight...and then continue to James Bay by Thursday
evening. Storm/gale force winds will develop tonight around this
system...and will continue to impact our area thru Thursday evening.
Widespread rain showers will also impact our area thru tonight...
diminishing to scattered rain and snow showers by later Thursday and
Thursday night.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...HIGH WIND WARNING from 7 PM this evening to 4 PM EST Thursday
for MIZ020-025-026-031-032.
HIGH WIND WARNING from 10 PM this evening to 4 PM EST Thursday
for MIZ016>018-021>024-027>030-033-034-086>088-095>099.
LAKESHORE FLOOD WARNING from 10 PM this evening to 7 PM EST
Thursday for MIZ016-088-095-096-098.
LAKESHORE FLOOD WARNING from 7 PM this evening to 7 PM EST
Thursday for MIZ020-025-031.
WIND ADVISORY from 10 PM this evening to 4 PM EST Thursday for
MIZ035-036-041-042.
LH...STORM WARNING from midnight tonight to midnight EST Thursday
night for LHZ345>348.
GALE WARNING from midnight tonight to midnight EST Thursday
night for LHZ349.
LM...STORM WARNING from 7 PM this evening to 7 PM EST Thursday for
LMZ323-341-342-344>346.
LS...STORM WARNING from midnight tonight to midnight EST Thursday
night for LSZ321-322.
&&
NEAR TERM...MR
SHORT TERM...TL
LONG TERM...TL
AVIATION...MB
MARINE...MRHazardous weather outlook, Dec 15, 3:29 AM EST, 12 minutes before
Hazardous Weather Outlook National Weather Service Gaylord MI 329 AM EST Wed Dec 15 2021 MIZ016>018-020>036-041-042-086>088-095>099-161200- Emmet-Cheboygan-Presque Isle-Leelanau-Antrim-Otsego-Montmorency- Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-Alcona- Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Gladwin-Arenac- Western Chippewa-Central Chippewa-Southeast Chippewa- Western Mackinac-Eastern Mackinac- Mackinac Island/Bois Blanc Island- Beaver Island and surrounding islands-Charlevoix- 329 AM EST Wed Dec 15 2021 This hazardous weather outlook is for Eastern Upper Michigan and Northern Lower Michigan. .DAY ONE...Today and Tonight. A strong area of low pressure will push toward the Great Lakes today and tonight. Strong wind gusts of 50+ mph are expected across Northern Michigan tonight. Damaging winds may blow down trees and power lines...with some power outages expected. Travel will be difficult...especially for high profile vehicles. Please see the latest high wind headlines for additional details. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Strong wind gusts of 50+ mph will continue into Thursday. Please see the latest high wind headlines for additional details. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. For more information visit http://weather.gov/gaylord. LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-161200- Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay- 329 AM EST Wed Dec 15 2021 This hazardous weather outlook is for the northern Michigan nearshore waters of Lake Huron, Lake Michigan and Lake Superior. .DAY ONE...Today and Tonight. A strong area of low pressure will push toward the Great Lakes today and tonight. Storm force wind gusts are expected across much of our nearshore and open lake areas tonight. Please see the latest marine forecast and headlines for additional information. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Storm force wind gusts will continue across much of our nearshore and open lake areas into Thursday. Please see the latest marine forecast and headlines for additional information. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. For more information visit http://weather.gov/gaylord.
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 15, 3:19 AM EST | High Wind Warning | APX | Alcona, Alpena, Antrim, Benzie, Charlevoix, Cheboygan and 15 more | 41 hr |
| Dec 15, 3:19 AM EST | Wind Advisory | APX | Arenac, Gladwin, Iosco, Ogemaw | 41 hr |
| Dec 15, 3:35 AM EST | Gale Warning | APX | 12 hr | |
| Dec 15, 3:35 AM EST | Storm Warning | APX | 40 hr |
Nearby
Lakeshore Flood Warnings in Michigan, 2021Every lakeshore flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.